Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at May 28, 2011, 4:12 PM EDT for Monroe County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2011, 4:12 PM EDT (20:12 UTC)
- Expired
- May 28, 2011, 5:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Miami, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 60 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1768 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
492 WWUS82 KMFL 282012 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 412 PM EDT SAT MAY 28 2011 FLZ070-073-075-282100- INLAND COLLIER COUNTY FL INLAND MIAMI-DADE COUNTY FL MAINLAND MONROE FL 412 PM EDT SAT MAY 28 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL MIAMI-DADE COUNTY SOUTHEASTERN COLLIER COUNTY NORTHEASTERN MAINLAND MONROE COUNTY * UNTIL 500 PM EDT * AT 406 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR LOOP ROAD EE CENTER...AND MOVING NORTH AT 15 MPH. * THE STORM WILL AFFECT... LOOP ROAD EE CENTER... TAMIAMI TRAIL... DADE-COLLIER TRAINING AIRPORT... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2591 8108 2589 8081 2564 8083 2565 8106 TIME...MOT...LOC 2012Z 181DEG 13KT 2575 8094 $$ 85-GIBBS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 28, 2:00 PM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 28, 2:00 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 200 PM EDT SAT MAY 28 2011 .DISCUSSION...A MID LEVEL HIGH PRESSURE ACROSS THE GULF OF MEXICO WILL MOVE EASTWARD ACROSS SOUTHEAST US THIS WEEKEND. WITH THIS...THE LOW LEVEL WIND FLOW WILL REMAIN FROM THE EAST ACROSS SOUTH FLORIDA...ALLOWING FOR THE EAST COAST SEA BREEZE TO PUSH INLAND. AS BOTH COASTS SEA BREEZES INTERACT...AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS WILL DEVELOP MOSTLY ACROSS INTERIOR AND WESTERN HALF OF THE PENINSULA THIS WEEKEND. SOME ACTIVITY IS ALSO EXPECTED ACROSS THE EASTERN COAST...BUT THE COVERAGE AREA WILL BE LESS. AS THIS HIGH PRESSURE CONTINUES TO APPROACH SOUTH FLORIDA...IT WILL STRENGTHENS...ALLOWING FOR THE EASTERLY FLOW TO PICK UP SOME SPEED. NOCTURNAL SHOWERS COULD BE EXPECTED AT LEAST UNTIL MONDAY...AS THE HIGH PRESSURE CONTINUES TO MOVE EAST. FOR THE EXTENDED...A DEEPENING LOW PRESSURE IN THE CARIBBEAN IS EXPECTED TO MOVE NORTHWARD ACROSS SOUTH FLORIDA...WHICH WILL BRING A SUBSTANTIAL AMOUNT OF MOISTURE TO THE AREA. THIS...OF COURSE...WILL INCREASE THE CHANCES OF SHOWERS/THUNDERSTORMS FOR THE UPCOMING WEEK. && .MARINE...EASTERLY FLOW NEAR 10-15 KTS WILL INCREASE IN SPEED BY SUNDAY NIGHT...AS THE HIGH PRESSURE INTENSIFIES AND APPROACHES THE AREA. THE PRESSURE GRADIENT BETWEEN THIS HIGH AND THE DEEPENING LOW ACROSS THE CARIBBEAN WILL MAINTAIN THE ATLANTIC WATERS QUITE WINDY FOR MOST OF THE WEEK...WITH ADVISORY CRITERIA POSSIBLY REACHED. RISK OF RIP CURRENTS IS ALSO EXPECTED TO RISE AS THE WEEK PROGRESSES. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS ARE EXPECTED THROUGH THE PERIOD DUE TO RH'S WELL ABOVE CRITICAL VALUES. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 86 76 86 / 20 20 20 20 FORT LAUDERDALE 76 87 79 87 / 20 20 20 20 MIAMI 76 87 77 87 / 20 20 20 20 NAPLES 73 92 71 92 / 20 30 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...17/ERA AVIATION/RADAR/FIRE...14/MJB
Hazardous weather outlook, May 28, 10:06 AM EDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1006 AM EDT SAT MAY 28 2011 FLZ063-066>075-168-172>174-290930- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1006 AM EDT SAT MAY 28 2011 ...A FEW STRONG THUNDERSTORMS THIS AFTERNOON/EARLY EVENING... ...MODERATE RISK OF RIP CURRENTS ATLANTIC COAST BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: EAST WINDS AROUND 10 MPH COMBINED WITH LOW TIDE AROUND NOON TODAY WILL RESULT IN A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF PALM BEACH, BROWARD AND MIAMI-DADE COUNTIES. THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER INTERIOR AND WESTERN PORTIONS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES, HEAVY RAINFALL, SMALL HAIL, AND GUSTY WINDS OF 40 TO 50 MPH. WIND: THE STRONGEST THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING MAY CONTAIN WIND GUSTS OF 40 TO 50 MPH. HAIL: THE STRONGEST THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING WILL BE CAPABLE OF PRODUCING UP TO NICKEL SIZED HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR EACH DAY. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL, AND LOCAL MINOR STREET FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, May 28, 2:30 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 230 PM EDT SAT MAY 28 2011 FLZ067-281930- INLAND PALM BEACH COUNTY FL 230 PM EDT SAT MAY 28 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL PALM BEACH COUNTY * UNTIL 330 PM EDT * AT 228 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF LION COUNTRY SAFARI...AND MOVING SOUTH AT 10 MPH. * THE STORM WILL AFFECT... LION COUNTRY SAFARI... WELLINGTON... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 45 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2649 8023 2651 8056 2681 8041 2680 8024 TIME...MOT...LOC 1829Z 010DEG 11KT 2677 8033
Special weather statement, May 28, 3:12 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 312 PM EDT SAT MAY 28 2011 FLZ067-281945- INLAND PALM BEACH COUNTY FL 312 PM EDT SAT MAY 28 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL PALM BEACH COUNTY * UNTIL 345 PM EDT * AT 306 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES SOUTH OF INDIANTOWN...AND MOVING SOUTH AT 5 MPH. * THE STORM WILL AFFECT... RURAL NORTHERN PALM BEACH COUNTY AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2678 8034 2675 8058 2696 8060 2696 8039 TIME...MOT...LOC 1911Z 350DEG 4KT 2691 8049 85-GIBBS
Special weather statement, May 28, 3:40 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 340 PM EDT SAT MAY 28 2011 FLZ067-071-282015- INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL 340 PM EDT SAT MAY 28 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL BROWARD COUNTY SOUTH CENTRAL PALM BEACH COUNTY * UNTIL 415 PM EDT * AT 336 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 14 MILES NORTHWEST OF CORAL SPRINGS...AND MOVING SOUTHWEST AT 5 MPH. * THE STORM WILL AFFECT... RURAL SOUTHERN PALM BEACH COUNTY AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2621 8041 2629 8068 2655 8050 2647 8031 TIME...MOT...LOC 1940Z 034DEG 6KT 2637 8048 85-GIBBS
Special weather statement, May 28, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 412 PM EDT SAT MAY 28 2011 FLZ070-073-075-282100- INLAND COLLIER COUNTY FL INLAND MIAMI-DADE COUNTY FL MAINLAND MONROE FL 412 PM EDT SAT MAY 28 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL MIAMI-DADE COUNTY SOUTHEASTERN COLLIER COUNTY NORTHEASTERN MAINLAND MONROE COUNTY * UNTIL 500 PM EDT * AT 406 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR LOOP ROAD EE CENTER...AND MOVING NORTH AT 15 MPH. * THE STORM WILL AFFECT... LOOP ROAD EE CENTER... TAMIAMI TRAIL... DADE-COLLIER TRAINING AIRPORT... AND SURROUNDING COMMUNITIES. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2591 8108 2589 8081 2564 8083 2565 8106 TIME...MOT...LOC 2012Z 181DEG 13KT 2575 8094 85-GIBBS
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 2:30 PM EDT | Special Weather Statement | MFL | Palm Beach | 60 min |
| May 28, 2:54 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 25 min |
| May 28, 3:12 PM EDT | Special Weather Statement | MFL | Palm Beach | 33 min |
| May 28, 3:40 PM EDT | Special Weather Statement | MFL | Broward | 35 min |
| May 28, 4:34 PM EDT | Special Weather Statement | MFL | Broward | 41 min |
| May 28, 5:05 PM EDT | Special Weather Statement | MFL | Monroe | 25 min |
| May 28, 5:25 PM EDT | Special Weather Statement | MFL | Collier | 35 min |
| May 28, 6:08 PM EDT | Special Weather Statement | MFL | Collier | 22 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.